Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 10, 2004, 2:45 AM EST for 4 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 2:45 AM EST (07:45 UTC)
- Expired
- Dec 10, 2004, 3:30 AM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Tift County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 11:25 PM EST | Tornado Watch | SPC | 4 hr |
| Dec 10, 2:35 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 100746
SVRTAE
GAC019-071-075-277-100830-
/X.NEW.KTAE.SV.W.0016.041210T0745Z-041210T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 AM EST FRI DEC 10 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA
THIS INCLUDES THE CITY OF MOULTRIE
NORTH CENTRAL COOK COUNTY IN SOUTH CENTRAL GEORGIA
SOUTHEASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA
* UNTIL 330 AM EST
* AT 241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOULTRIE...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORMAN PARK BY 250 AM EST...
LENOX...STAUNTON AND OMEGA BY 300 AM EST...
ENIGMA BY 315 AM EST...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 3124 8391 3108 8384 3125 8338 3130 8324
3151 8340 3138 8358 3133 8365
$$
23-MCNATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 2:30 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 10, 2:30 AM EST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 AM EST FRI DEC 10 2004 .DISCUSSION...ONGOING CONVECTION MOVING QUICKLY TO THE NE...WITH FOCUS OF OMEGA LIFT...THETA-E SURGE & INSTABILITY. SOME ISOLATED STRONG TO SEVERE STORMS POSSIBLE. OVERNIGHT CONVECTION WILL WIND DOWN TOWARD SUNRISE WITH ONLY ISOLATED SHOWERS & THUNDERSTORMS...& A STRONG TO SEVERE ONE POSSIBLE. COLD FRONT PUSHING INTO WESTERN AL AT THIS TIME WITH SIGNIFICANT COLD AIR ADVECTION. CURRENT STRONG UPPER TROUGH OVER THE MS VALLEY TO OH VALLEY TO PUSH EAST TODAY & HELP PUSH COLD FRONT INTO & THEN THROUGH THE CWA BY THIS EVENING. W-NW FLOW WILL USHER IN MORE SEASONABLE TEMPERATURES TODAY. && .SHORT TERM...TODAY THROUGH SUNDAY. SURFACE RIDGE WILL SETTLE IN BEHIND THE COLD FRONT. SOME QUESTION ABOUT HOW MUCH STRATA-CU WILL BE SEEN BEHIND SYSTEM. WRAP-AROUND CLOUDS SEEN IN 11U-3.9U SATELLITE IMAGES...BUT WILL SEE SURFACE LOW LIFT NE & DRY SLOT SHOULD SLIP OVER THE SE U.S. & CWA BY SATURDAY. TODAY P-M CLOUDY...P-M SUNNY SATURDAY & SUNDAY. OF COURSE MUCH COOLER TEMPS THAN LAST FEW DAYS. AVG TEMPS ARE LOW-MID 40S TO UPPER 60S. WILL SEE EVEN COOLER THAN THAT WITH MODEL GUIDANCE 50S FOR SATURDAY... TO 60S SUNDAY. WHILE LOWS IN THE 30S INLAND...40S COAST. .LONG TERM...MONDAY THROUGH THURSDAY. SURFACE HIGH TO DOMINATE PERIOD WITH RE-ENFORCING COLD SHOT ON MONDAY TO TUESDAY. THE COLDEST TEMPERATURES OF THE EARLY WINTER WILL BE SEEN OVER THE AREA. THIS FRONT WILL BE DRY...WITH JUST MORE COLD AIR ADVECTION. MORNING LOWS WILL DIP TO THE 30S & BELOW FREEZING WEDNESDAY & THURSDAY MORNING OVER INLAND AREAS. ABOVE FREEZING BUT IN 30S ALONG THE COAST. WIDESPREAD FREEZE WILL BE POSSIBLE WEDNESDAY & THURSDAY MORNINGS. && .MARINE...WINDS & SEAS ARE AT SCEC OVER THE COASTAL WATERS. AFTER THE COLD FRONT PUSHES THROUGH...SCA CONDITIONS WILL PROBABLY BE REACHED LATER TODAY OR TONIGHT...STARTING IN THE WEST THEN OVER THE ENTIRE WATERS. SCA CONDITIONS ARE THEN EXPECTED INTO THE WEEKEND...LOWER ON SATURDAY. && .FIRE WEATHER...RH VALUES EXPECTED TO REMAIN ABOVE THRESHOLD TODAY & THE FEW DAYS. WILL HAVE TO MONITOR CONDITIONS OVER THE WEEKEND... THEN TUESDAY & MID-WEEK WITH REINFORCING SHOT OF DRY & COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... TLH 73 43 56 34/ 30 05 05 00 PFN 72 45 56 39/ 20 05 05 00 DHN 68 41 53 35/ 20 05 05 00 ABY 69 41 53 35/ 20 05 05 00 VLD 74 43 56 35/ 30 05 05 00 CTY 75 45 58 36/ 30 10 05 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY GMZ750-770. && MCT
Hazardous weather outlook, Dec 9, 5:31 AM EST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EST THU DEC 9 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-101100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 531 AM EST THU DEC 9 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL HEAD NORTHEASTWARD TODAY...BRINGING ITS TRAILING COLD FRONT TOWARDS OUR REGION THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT TODAY...AND SOME OF THESE STORMS WILL BE STRONG. ISOLATED SEVERE THUNDERSTORMS ALSO CANNOT BE RULED OUT...ESPECIALLY OVER EXTREME SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN... THIS COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND FRIDAY MORNING...WITH MUCH COOLER AND DRIER AIR TO FOLLOW FOR THE WEEKEND. AFTER A SECONDARY DRY COLD FRONT MOVES THROUGH ON MONDAY OR TUESDAY...THE STAGE WILL BE SET FOR THE POSSIBILITY OF THE FIRST WIDESPREAD FREEZE OF THE SEASON ON WEDNESDAY OR THURSDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... ...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
In the hours before
Special weather statement, Dec 9, 11:34 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1134 PM EST THU DEC 9 2004 ALZ069-GAZ121>131-142>148-155>161-100800- BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA- COLQUITT GA-COOK GA-DECATUR GA-DOUGHERTY GA-EARLY GA-GRADY GA- HOUSTON AL-IRWIN GA-LANIER GA-LEE GA-LOWNDES GA-MILLER GA- MITCHELL GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA- TURNER GA-WORTH GA- INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BAINBRIDGE... BLAKELY...CAIRO...CAMILLA...COLQUITT...COTTONWOOD...CUTHBERT... DAWSON...DONALSONVILLE...DOWNTOWN DOTHAN...FITZGERALD... FORT GAINES...LAKELAND...LEESBURG...MORGAN...MOULTRIE...NASHVILLE... NEWTON...OCILLA...PELHAM...PUTNEY...QUITMAN...SYLVESTER... THOMASVILLE...TIFTON AND VALDOSTA 1134 PM EST THU DEC 9 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 300 AM EST FRIDAY MORNING (200 AM CST FRIDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN ALABAMA...HOUSTON. AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH THE POTENTIAL FOR ISOLATED TORNADOES. RESIDENTS SHOULD MONITOR THE WEATHER OVERNIGHT. 7-TREXLER
Special weather statement, Dec 10, 12:48 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1248 AM EST FRI DEC 10 2004 GAZ127-128-100630- TURNER GA-WORTH GA- INCLUDING THE CITIES OF...ASHBURN AND SYLVESTER 1248 AM EST FRI DEC 10 2004 AT 1246 AM EST(1146 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE NORTHERN PORTION OF WORTH COUNTY...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO THE WESTERN PORTION OF TURNER COUNTY BY 100 AM EST. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF UP TO 40 MPH AND SMALL HAIL. 23-MCNATT
Special weather statement, Dec 10, 1:49 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 149 AM EST FRI DEC 10 2004 FLZ013-014-026-100735- CALHOUN FL-GULF FL-LIBERTY FL- INCLUDING THE CITIES OF...BLOUNTSTOWN AND PORT ST. JOE 149 AM EST FRI DEC 10 2004 AT 148 AM EST(1248 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GULF COUNTY NEAR THE TOWN OF OVERSTREET...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 MPH...HEAVY RAIN AND SMALL HAIL. 23-MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:18 PM EST | Severe Thunderstorm Warning | TAE | Early | 42 min |
| Dec 9, 11:32 PM EST | Severe Thunderstorm Warning | TAE | Calhoun | 43 min |
| Dec 9, 11:57 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 48 min |
| Dec 10, 2:18 AM EST | Tornado Warning | TAE | Colquitt | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.